MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DLC DEPTH GAUGE; KNEE INSTRUMENT: DEPTH GUAGE

DEPUY ORTHOPAEDICS INC US DLC DEPTH GAUGE; KNEE INSTRUMENT: DEPTH GUAGE
Catalog Number 227436000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the nut that holds the gauge together broke.No surgical delay.Gauge being returned.
 
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: it was reported that the nut that holds the gauge together broke.No surgical delay.Gauge being returned.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the collet that holds the sleeve and flexible coil, was missing.The returned components did not present signs of breakage.Since the collet was not returned for evaluation, it is unclear if the collet broke or was just unscrewed from the depth gauge assembly.Based on the received evidence and the provided information, the investigation can not confirm the allegation of broken.A potential cause the observed missing component can not be established.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the dlc depth gauge would have contributed to the complained device issue.Based on the investigation findings, the potential was not established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (ag0710) provided is not a valid finished goods lot#.Corrected: h3.

Brand Name
DLC DEPTH GAUGE
Common Device Name
KNEE INSTRUMENT: DEPTH GUAGE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21377329
Report Number1818910-2025-02587
Device Sequence Number3826820
Product Code HTJ
UDI-Device Identifier10603295109198
UDI-Public(01)10603295109198(10)AG0710
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227436000
Device Lot NumberAG0710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer02/27/2025
03/20/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/03/2025
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age64 YR
Patient SexMale